MAUDE Adverse Event Report: ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; AFX2 BIFURCATED STENT GRAFT
Model Number BEA25-70/I16-30
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Codes Failure of Implant (1924); Occlusion (1984); Pain (1994); Thrombus (2101)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) year post initial procedure, the patient presented with severe abdominal and back pain, and coldness in the lower extremities.A component separation (classified as a type iiia endoleak) was detected.The physician elected to treat the patient by aortofemoral bypass surgery on (b)(6) 2020.Patient is reportedly recovering well, but thrombus is still present from the mid-aorta to the femoral arteries.It is unknown if the physician plans to treat the patient further.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the reported type 3a endoleak of the aortic components and the intra stent thrombus from the renal arteries to the bilateral femoral arteries causing complete aortic occlusion were confirmed.This is consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest sac growth of 13mm that was not included in the event as reported.The sac growth was discovered during review of the 12 month post implant ct scan.Procedure related harms, device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The final patient status was reported to be improving following a secondary procedure however intra stent thrombus was still present.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: describe event or problem has been updated.Result code: remove code 3233.Conclusion code: remove code 11.
 
Event or Problem Description
The patient was initially treated for an abdominal aortic aneurysm (aaa) with the afx2 abdominal aortic aneurysm stent.Approximately one (1) year post initial procedure, the patient presented with severe abdominal and back pain, and coldness in the lower extremities.A component separation (classified as a type iiia endoleak) was detected.The physician elected to treat the patient by aortofemoral bypass surgery on (b)(6) 2020.Patient is reportedly recovering well, but thrombus is still present from the mid-aorta to the femoral arteries.It is unknown if the physician plans to treat the patient further.Additional information: the reported intra-stent thrombus from the renal arteries to the bilateral femoral arteries caused complete aortic occlusion and there was sac growth of 13mm that was not included in the event as reported.

Brand Name
AFX2
Common Device Name
AFX2 BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
MDR Report Key10920404
Report Number2031527-2020-00351
Device Sequence Number2671570
Product Code MIH
UDI-Device Identifier00818009014870
UDI-Public(01)00818009014870(17)200906
Combination Product (Y/N)N
Initial Reporter CountryTH
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Remedial Action Other,Recall
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model NumberBEA25-70/I16-30
Device Lot Number2284809-004
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/05/2020
Supplement Date Received by Manufacturer01/19/2021
Initial Report FDA Received Date11/30/2020
Supplement Report FDA Received Date02/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0007-2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA SUPRARENAL, SN (B)(4) ; AFX VELA SUPRARENAL, SN (B)(4)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR